Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Apr 3, 2012, 6:24 PM CDT for Haskell County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2012, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 3, 2012, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
County Haskell County, OK
The radar
The Western Arkansas radar (KSRX), 56 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
030
WWUS84 KTSA 032324
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT TUE APR 3 2012
OKZ072-074-076-040015-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
624 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
MCCURTAIN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KEOTA AND
TAMAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3529 9465 3511 9494 3529 9521 3531 9520
3531 9517 3532 9517 3549 9485
TIME...MOT...LOC 2325Z 245DEG 20KT 3521 9496
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 3, 6:19 PM CDT, 5 minutes earlier.
Area forecast discussion, Apr 3, 6:19 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 PM CDT TUE APR 3 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 0Z TAFS... STRONG THUNDERSTORMS ARE ONGOING ACROSS THE SOUTHERN PORTION OF THE AREA. KFSM WILL LIKELY EXPERIENCE +TS WITH TEMPO MVFR CEILINGS AND VIS BEGINNING ABOUT 0Z. KXNA AND KFVY COULD EXPERIENCE THE SAME IN ANOTHER HOUR OR SO. OKLAHOMA SITES MAY SEE ISOLATED -TS OVER THE NEXT COUPLE OF HOURS. LATER THIS EVENING... VFR CONDITIONS SHOULD RETURN... WITH GENERALLY LIGHT WINDS AND A MID CLOUD DECK. && .PREV DISCUSSION... /ISSUED 334 PM CDT TUE APR 3 2012/ DISCUSSION... UPPER LOW CENTERED OVER TX PANHANDLE MOVING SLOWLY EAST WITH ASSOCIATED JET STREAK ROUNDING BASE INTO EASTERN OK. RELATIVELY DRY AND STABLE AIRMASS REMAINS OVER AREA NORTH OF I-40 WHILE BREAKS IN CLOUD COVER HAVE ALLOWED MODEST DESTABILIZATION TO THE SOUTH. LEADING EDGE OF PRECIP SHIELD CONTINUES TO STRUGGLE TO MAKE PROGRESS EAST...WHILE THUNDERSTORMS ON THE VERGE OF MOVING INTO SE OKLAHOMA. TRUE WARM FRONT REMAINS OVER NORTH TEXAS...WHERE TORNADIC STORMS HAVE IMPACTED DFW METROPLEX. SOME OF THESE STORMS WILL MAKE A RUN AT FAR SE OKLAHOMA IN NEXT FEW HOURS LIKELY MAINTAINING SEVERE WEATHER THREAT AT LEAST ACROSS SE OK AND WEST CENTRAL ARK THROUGH THE EVENING...WITH A NON-ZERO TORNADO THREAT EXTENDING TO ABOUT I-40. SEVERE WEATHER THREAT WILL REMAIN DIMINISHED SIGNIFICANTLY OVER NE OKLAHOMA AND NW ARKANSAS AS SFC BASED STORMS NOT ANTICIPATED. STORMS WILL SWEEP NE THROUGH THE EVENING WITH MID LEVEL DRY SLOT PUSHING INTO THE AREA AND SFC COLD FRONT SWEEPING THROUGH. MODELS STILL DIFFER A BIT ON DETAILS...BUT THE IDEA IS TO BRING THE CUTOFF LOW SLOWLY EAST WEDNESDAY AFTERNOON AND EVENING. COLD POCKET OF 500 MB TEMPS SHOULD GENERATE STEEP ENOUGH LAPSE RATES FOR SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...A FEW STRONG OR SEVERE HAIL PRODUCERS POSSIBLE IF ADEQUATE SFC HEATING CAN TAKE PLACE. LOW AND ASSOCIATED PRECIP CHANCES WILL SHIFT EAST OF THE AREA BY LATE THURSDAY WITH UPPER RIDGE OVER THE AREA BY FRIDAY. DRY LINE WILL SET UP AGAIN BY FRIDAY AFTERNOON TO THE WEST WITH AN ALMOST SUMMER-LIKE COLD FRONT SAGGING SOUTH TOWARD THE AREA BY EARLY SATURDAY. A FEW STORMS MAY DEVELOP ON THE FRONT AND MOVE INTO FAR NE OKLAHOMA AS EARLY AS LATER FRIDAY NIGHT...WITH CHANCES INCREASING ON SATURDAY. THE FRONT WILL STALL WITH A LACK OF UPPER LEVEL SUPPORT UNTIL EARLY IN THE WEEK MAINTAIN SOME CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY...WITH TEMPS TRENDING BELOW NORMAL FOR A CHANGE. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...99 LONG TERM....99 AVIATION...06
Hazardous weather outlook, Apr 3, 4:58 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 458 PM CDT TUE APR 3 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-041000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 500 PM CDT TUE APR 3 2012 ...SEVERE WEATHER POTENTIAL CONTINUES THROUGH THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. TORNADO. RISK...LIMITED. AREA...FAR SOUTHEAST OKLAHOMA. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...PRIMARILY SOUTHWEST OF INTERSTATE 44. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTH OF INTERSTATE 40. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THE SEVERE THUNDERSTORM POTENTIAL WILL CONTINUE THIS EVENING FOR AREAS SOUTHWEST OF INTERSTATE 44...WITH A RISK OF TORNADOES ACROSS EXTREME SOUTHEAST OKLAHOMA AND POSSIBLY INTO WEST CENTRAL ARKANSAS. A POCKET OF STRONGER INSTABILITY DOES EXIST WITHIN THE ARKANSAS RIVER VALLEY WHERE SKIES HAVE CLEARED ALLOWING TEMPERATURES TO WARM. THIS WILL PROVIDE A WINDOW OF HIGHER SEVERE WEATHER POTENTIAL UNTIL THIS AREA STABILIZES LATER THIS EVENING. ADDITIONAL THUNDERSTORMS ARE LIKELY TO DEVELOP LATER TONIGHT FURTHER NORTH NEAR THE TRACK OF THE UPPER STORM SYSTEM. THESE STORMS WILL ALSO POSE A LIMITED RISK OF SEVERE WEATHER PRIMARILY WITH A LARGE HAIL HAZARD. LOCALLY HEAVY RAINFALL HAS ALREADY FALLEN ACROSS PORTIONS OF SOUTHEAST OKLAHOMA... AND ANY ADDITIONAL HEAVY AMOUNTS COULD PROVIDE LOCALIZED AREAS OF FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A PERIOD OF UNSETTLED WEATHER WILL CONTINUE FOR THE REMAINDER OF THIS WEEK INTO EARLY NEXT WEEK. THE INITIAL STORM SYSTEM WILL BE THE SLOW MOVING UPPER LOW THAT WILL TRACK ACROSS THE SOUTHERN PLAINS. ONCE THIS SYSTEM PASSES...THE NEXT COLD FRONT WILL ARRIVE AND ALLOW A CONTINUED CHANCE OF THUNDERSTORMS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 3, 4:01 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT TUE APR 3 2012
OKZ073-032145-
PITTSBURG OK-
401 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN PITTSBURG
AT 401 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
ASHLAND...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHLAND...
KIOWA...SAVANNA...HAYWOOD...INDIANOLA AND SCIPIO.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM
WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. RESIDENTS IN THESE
AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ADVISORY IS
UPGRADED TO A WARNING.
LAT...LON 3505 9610 3507 9607 3509 9607 3513 9601
3515 9601 3514 9591 3517 9588 3519 9577
3518 9575 3519 9574 3464 9588 3468 9589
3468 9609
TIME...MOT...LOC 2101Z 208DEG 27KT 3466 9606Special weather statement, Apr 3, 4:50 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
450 PM CDT TUE APR 3 2012
OKZ049-073-075-032230-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
450 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 530 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND WESTERN LATIMER
AT 450 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF BLANCO TO 14 MILES SOUTHEAST OF
BLANCO...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...KREBS...
ALDERSON...HARTSHORNE AND HIGGINS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3459 9568 3459 9585 3490 9591 3510 9544
3457 9538 3453 9568
TIME...MOT...LOC 2150Z 252DEG 25KT 3478 9568 3457 9565Local storm report, Apr 3, 6:15 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT TUE APR 03 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG WILBURTON 34.92N 95.31W
04/03/2012 LATIMER OK EMERGENCY MNGR
TREES AND POWER LINES DOWN IN WILBURTON.
&&
AEJSpecial weather statement, Apr 3, 6:24 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
624 PM CDT TUE APR 3 2012
OKZ072-074-076-040015-
HASKELL OK-LE FLORE OK-SEQUOYAH OK-
624 PM CDT TUE APR 3 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL AND NORTHERN LE FLORE
IN EAST CENTRAL OKLAHOMA
SOUTHERN SEQUOYAH
AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF
MCCURTAIN...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...KEOTA AND
TAMAHA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3529 9465 3511 9494 3529 9521 3531 9520
3531 9517 3532 9517 3549 9485
TIME...MOT...LOC 2325Z 245DEG 20KT 3521 9496The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:00 AM CDT | Special Weather Statement | TSA | Pittsburg | 60 min |
| Apr 3, 7:27 AM CDT | Special Weather Statement | TSA | Pittsburg | 63 min |
| Apr 3, 8:00 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, Pittsburg, Pushmataha | 60 min |
| Apr 3, 9:04 AM CDT | Areal Flood Advisory | TSA | Haskell, Latimer, LeFlore, Pushmataha | 116 min |
| Apr 3, 4:01 PM CDT | Special Weather Statement | TSA | Pittsburg | 44 min |
| Apr 3, 4:50 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Apr 3, 5:33 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 42 min |
| Apr 3, 6:09 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore | 36 min |
| Apr 3, 6:44 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.